Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 13, NWS San Angelo, TX

May 7, 200813 counties in Texas

NWS San Angelo, TX issued this wind advisory at May 7, 2008, 3:00 AM CDT for 13 counties in Texas. It took effect at May 7, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 7, 2008, 3:00 AM CDT (08:00 UTC)
In effect from
May 7, 2008, 10:00 AM CDT
Expired
May 7, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 34 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 070800
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 AM CDT WED MAY 7 2008

...WINDY CONDITIONS ACROSS PORTIONS OF WEST CENTRAL TEXAS TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WEST CENTRAL
TEXAS...ALLOWING GUSTY WINDS TO MOVE INTO THE AREA BEHIND A
DRYLINE. WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OVER 40
MPH...WILL BE LIKELY ACROSS THOSE AREAS MAINLY ALONG AND WEST OF
AN ABILENE TO EDEN TO SONORA LINE.

TXZ049-054-064>066-071>073-076>078-113-127-080000-
/O.NEW.KSJT.WI.Y.0013.080507T1500Z-080508T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
STAMFORD...ANSON...HAMLIN...ABILENE
300 AM CDT WED MAY 7 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OVER 40 MPH...WILL
BE LIKELY ACROSS PORTIONS OF THE BIG COUNTRY...THE ENTIRE CONCHO
VALLEY...AND THE NORTHERN EDWARDS PLATEAU TODAY. THE STRONGEST
WINDS WILL REACH THE AREA BY MID TO LATE MORNING AND WILL CONTINUE
UNTIL AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 12:01 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 7, 12:01 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1201 AM CDT WED MAY 7 2008

.AVIATION...
VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE
NEXT SEVERAL HOURS. WINDS WILL INCREASE IN SPEED FROM THE SOUTH AT
12-15 KTS WITH GUSTS UP TO 25 KTS BY 09Z IN ADVANCE OF A POTENT
UPPER LEVEL SYSTEM MOVING IN FROM THE WEST. THIS SYSTEM WILL
PUSH A DRY LINE THROUGH WEST CENTRAL TEXAS AFTER SUNRISE. A
STRENGTHENING LLJ WILL RESULT IN LLWS OVER MOST OF THE TERMINALS
FOR THE REMAINDER OF THE NIGHT. THE LATEST MODELS ARE NOT AS
AGGRESSIVE CONCERNING THE FORMATION OF A SQUALL AS THE DRYLINE
MOVES THROUGH THE AREA...HAVE THEREFORE NOT INCLUDED THE MENTION
OF THUNDERSTORMS IN THE TAFS. CEILINGS WILL DROP TO MVFR AND
OCCASIONAL IFR AFTER MIDNIGHT BEFORE LIFTING A FEW HOURS AFTER
SUNRISE. AFTER THE PASSAGE OF THE DRYLINE POST WINDS WILL BE FROM
THE WEST AT SUSTAINED 15-25 KTS WITH GUSTS UP TO 35-40 KTS. VFR
CONDITIONS WILL RETURN BY MID MORNING.

&&

.PREV DISCUSSION... /ISSUED 956 PM CDT TUE MAY 6 2008/

UPDATE...
WILL UPDATE ZONES/GRIDS FOR NEW SVR TSTM WATCH #271 TIL 10Z FOR
HASKELL AND FISHER. TOR WATCH #269 HAS BEEN CANCELLED. PRODUCTS
OUT SHORTLY. LOOKING LIKE A LITTLE BREAK FOR MOST OF THE AREA TILL
THE STRONGER STUFF ARRIVES LATE TONIGHT.

11/KEISER

PREV DISCUSSION... /ISSUED 635 PM CDT TUE MAY 6 2008/

UPDATE...
WILL UPDATE ZONES/GRIDS FOR NEW TORNADO WATCH FOR AREAS ALONG AND
WEST OF A HASKELL...EDEN...MERZON...OZONA LINE THROUGH 1AM. STRONG
STORMS ALREADY FORMING E OF A DRY LINE ACROSS W TX...FROM LUB TO
CRANE...ON INTO THE BIG BEND. INCREASED ACTIVITY EXPECTED AS WE
MOVE THROUGH THE NIGHT AS DRY LINE EDGES EWD.

11/KEISER

PREV DISCUSSION... /ISSUED 602 PM CDT TUE MAY 6 2008/

AVIATION...
VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE
REMAINDER OF THE EVENING. WINDS WILL GENERALLY BE SOUTH AT
12-15KTS WITH GUSTS UP TO 25KTS. A POTENT UPPER LEVEL SYSTEM WILL
PUSH A DRY LINE THROUGH WEST CENTRAL TEXAS AFTER MIDNIGHT WITH A
SQUALL LINE CONTINUING STRONG THUNDERSTORMS AND POTENTIALLY LARGE
HAIL MOVING WEST TO EAST ACROSS THE AREA. THE SQUALL LINE SHOULD
CLEAR THE WESTERN TERMINALS BY SUNRISE AND THE EASTERN TERMINALS A
FEW HOURS LATER. CEILINGS WILL DROP TO MVFR AND OCCASIONAL IFR
DURING THE PASSAGE OF THE SQUALL LINE. POST DRY LINE WINDS WILL BE
FROM THE WEST AT SUSTAINED 15-25KTS WITH GUSTS UP TO 35-40 KTS.
VFR CONDITIONS WILL RETURN BY MID MORNING.

PREV DISCUSSION... /ISSUED 334 PM CDT TUE MAY 6 2008/

SHORT TERM...
WV IMAGERY INDICATING UPPER LEVEL LOW OVER THE NORTHERN BAJA...WITH
INCREASING SOUTHWEST FLOW AHEAD OF IT ACROSS WESTERN TEXAS AND
EASTERN NEW MEXICO. ALSO...UPPER LEVEL SHORT WAVE RIDGE MOVING EAST
ACROSS WEST CENTRAL TEXAS. MORNING OUTFLOW BOUNDARY HAS DISSIPATED
WITH SOUTHEAST SURFACE WINDS ACROSS WEST CENTRAL TEXAS...AND
DEW POINTS IN THE 60S. HIGHEST DEW POINTS ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY...WITH MID TO UPPER 60S. DRY LINE LOCATED NEAR
A KTCC-KROW-KINK-KP07 LINE. BEST INSTABILITY LOCATED JUST EAST OF
DRY LINE ACROSS THE TRANS PECOS...PERMIAN BASIN WITH SBCAPES OF 2000
TO 2500 J/KG. ALSO...0-6KM SHEAR VALUES OF 45 TO 50 KNOTS. ISOLATED
STORMS WILL FIRE ALONG AND JUST EAST OF DRY LINE THIS AFTERNOON.
ENOUGH SHEAR AND INSTABILITY FOR SUPERCELLS. THE STORMS WILL MOVE
NORTHEAST INTO THE WESTERN SECTIONS OF WEST CENTRAL TEXAS...MAINLY
WEST OF AN OZONA...SAN ANGELO...HASKELL LINE. MAIN UPPER LEVEL LOW
LIFTS NORTHEAST ACROSS TEXAS TONIGHT AND WEDNESDAY. SURFACE PRESSURE
FALLS WILL KEEP DRY LINE TO THE WEST OF OUR AREA UNTIL 07/06Z. THEN
DRY LINE WILL MOVE EAST ACROSS WEST CENTRAL TEXAS LATE TONIGHT
THROUGH WEDNESDAY MORNING. A SQUALL LINE/MCS WILL MOVE EAST ACROSS
WEST CENTRAL TEXAS MAINLY BETWEEN 07/06Z AND 07/12Z...AS MAIN UPPER
LEVEL DYNAMICS MOVE ACROSS AREA. ALSO...THE NORTHERN HALF OF WEST
CENTRAL TEXAS WILL BE IN LEFT EXIT REGION OF 250 MB JET. SOME STORMS
MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
ALSO...ISOLATED TORNADOES WILL BE POSSIBLE.

LONG TERM...
DRY LINE EAST OF AREA BY 07/15Z...WITH INCREASING SOUTHWEST WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS ACROSS THE AREA DURING LATE
WEDNESDAY MORNING AND AFTERNOON. ALSO...MCS WILL EXIT THE EASTERN
CWFA BY LATE WEDNESDAY MORNING. UPPER LEVEL LOW CENTER WILL CLOSE
ENOUGH TO THE BIG COUNTRY FOR SLGT CHC POPS WEDNESDAY AFTERNOON.
UPPER LEVEL WESTERLY FLOW AND LITTLE MOISTURE FOR WEDNESDAY NIGHT
THROUGH TUESDAY...SO GOING WITH A DRY FORECAST. ALSO...850 MB
THERMAL RIDE WILL BE OVER WEST CENTRAL TEXAS WITH HIGHS IN THE
UPPER 80S TO MID 90S THURSDAY AND IN THE 90S FRIDAY AND SATURDAY.
A COOL FRONT WILL MOVE THROUGH SUNDAY WITH SLIGHTLY COOLER TEMPS
SUNDAY AND MONDAY.

FIRE WEATHER...
AFTER MIDNIGHT TONIGHT...AN UPPER LEVEL TROUGH FROM THE PACIFIC WILL TRACK
ACROSS THE SOUTHWEST INTO TEXAS BRINGING SCATTERED/ISOLATED
THUNDERSTORMS ACROSS WEST CENTRAL TEXAS.  THE MAIN THREAT FROM THE
STORMS OVERNIGHT WILL BE LIGHTNING...LARGE HAIL...AND WIND.

FOR WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS EXPECTED ACROSS
WEST CENTRAL TEXAS. THE UPPER LEVEL LOW WILL MOVE ACROSS
SOUTHEASTERN NEW MEXICO ACROSS TO THE RED RIVER VALLEY...THIS WILL
LINE UP WITH A SURFACE LOW STRENGTHENING THE WINDS AT THE SURFACE.
ALL MODELS APPEAR TO BE IN AGREEMENT WITH THE UPPER LEVEL SYSTEM AND
SURFACE LOW TIMING.  BY 17Z WINDS WILL BE SUSTAINED BETWEEN 20-30KTS
WITH GUSTS UP TO 35-40KTS. RELATIVE HUMIDITIES QUICKLY DROP INTO
THE TEENS AND POSSIBLY SINGLE DIGITS BEHIND THE DRY LINE THAT
PUNCHES EASTWARD WITH THE SURFACE LOW.

ON THURSDAY...A WARMING TREND BEGINS WITH TEMPERATURES IN THE 90S
THROUGH SATURDAY.  WINDS ON THURSDAY WILL BE WEAK AS HIGH PRESSURE
DOMINATES THE AFTERNOON...THEN THROUGH SATURDAY...WINDS WILL STAY
BELOW CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  65  84  56  89 /  50  40  10   0
SAN ANGELO  65  89  57  92 /  40  20  10  10
JUNCTION  67  88  58  92 /  40  30  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COKE-CONCHO-CROCKETT-FISHER-IRION-JONES-NOLAN-
RUNNELS-SCHLEICHER-STERLING-SUTTON-TAYLOR-TOM GREEN.

&&

99/99/15
Hazardous weather outlook, May 6, 3:24 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
324 PM CDT TUE MAY 6 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-072030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
324 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS AN
UPPER LEVEL LOW MOVES ACROSS THE SOUTHWEST. LARGE
HAIL...LIGHTNING...AND DAMAGING WINDS WILL BE THE GREATEST
THREATS.

A

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FIRE WEATHER DANGER WILL BE CRITICAL WEDNESDAY AFTERNOON AS
RELATIVE HUMIDITIES WILL BE IN THE TEENS AND WINDS WILL BE STRONG
OUT OF THE WEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:21 AM CDTRed Flag WarningSJTCoke, Crockett, Fisher, Irion, Nolan, Schleicher and 3 more16 hr
May 7, 2:53 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton52 min
May 7, 2:58 PM CDTTornado WarningSJTHaskell, Throckmorton32 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.